Linear actions of free groups
Annales de l'Institut Fourier, Volume 51 (2001) no. 1, p. 131-150
In this paper we study dynamical properties of linear actions by free groups via the induced action on projective space. This point of view allows us to introduce techniques from Thermodynamic Formalism. In particular, we obtain estimates on the growth of orbits and their limiting distribution on projective space.
Dans cet article nous étudions les propriétés dynamiques des actions linéaires des groupes libres par l'action induite sur l'espace projectif. Ce point de vue nous permet de présenter des techniques du formalisme thermodynamique. En particulier, nous obtenons des estimations sur les croissances des orbites et leurs distributions limites sur l'espace projectif.
DOI : https://doi.org/10.5802/aif.1819
Classification:  37C35,  37C85,  37D35,  20G20
Keywords: linear action, free group, projective space, thermodynamic formalism, orbit counting
@article{AIF_2001__51_1_131_0,
     author = {Pollicott, Mark and Sharp, Richard},
     title = {Linear actions of free groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {51},
     number = {1},
     year = {2001},
     pages = {131-150},
     doi = {10.5802/aif.1819},
     mrnumber = {1821072},
     zbl = {0967.37016},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2001__51_1_131_0}
}
Pollicott, Mark; Sharp, Richard. Linear actions of free groups. Annales de l'Institut Fourier, Volume 51 (2001) no. 1, pp. 131-150. doi : 10.5802/aif.1819. https://aif.centre-mersenne.org/item/AIF_2001__51_1_131_0/

[1] J. Dani Density properties of orbits under discrete groups, J. Indian Math. Soc., Tome 39 (1976), pp. 189-217 | MR 444570 | Zbl 0428.22006

[2] W. Ellison; F. Ellison Prime Numbers, Wiley, New York (1985) | MR 814687 | Zbl 0624.10001

[3] L. Greenberg Flows on homogeneous spaces, Princeton Univ. Press, Princeton, N.J. (Ann. Math. Studies) Tome 53 (1963), pp. 85-103 | Zbl 0106.36802

[4] P. De La Harpe Free groups in linear groups, Enseign. Math., Tome 29 (1983), pp. 129-144 | MR 702736 | Zbl 0517.20024

[5] T. Kato Perturbation Theory for Linear Operators, Springer Verlag, Berlin (1976) | MR 407617 | Zbl 0148.12601

[6] S. Lalley Renewal theorems in symbolic dynamics, with applications to geodesic flows, non-Euclidean tessellations and their fractal limits, Acta. Math., Tome 163 (1989), pp. 1-55 | Article | MR 1007619 | Zbl 0701.58021

[7] W. Parry; M. Pollicott Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque (1990) no. 187-188, pp. 1-268 | MR 1085356 | Zbl 0726.58003

[8] S.J. Patterson The limit set of a Fuchsian group, Acta. Math., Tome 136 (1976), pp. 241-273 | Article | MR 450547 | Zbl 0336.30005

[9] M. Pollicott; R. Sharp Comparison theorems and orbit counting in hyperbolic geometry, Trans. Amer. Math. Soc., Tome 350 (1998), pp. 473-499 | Article | MR 1376553 | Zbl 0909.20023

[10] D. Ruelle Thermodynamic Formalism, Addison Wesley, Redding, Mass. (1978) | MR 511655 | Zbl 0401.28016

[11] D. Sullivan The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math., Tome 50 (1979), pp. 171-202 | Article | Numdam | MR 556586 | Zbl 0439.30034

[12] J. Tits Free subgroups in linear groups, J. Algebra, Tome 20 (1972), pp. 250-270 | Article | MR 286898 | Zbl 0236.20032

[13] M. Wojtkowski On uniform contraction generated by positive matrices, Random matrices and their applications (Brunswick, Maine, 1984), Amer. Math. Soc., Providence, R.I. (Contemp. Math.) Tome 50 (1986), pp. 109-118 | Zbl 0584.60017